What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 6, 12:54 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 6, 12:54 PM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
154 PM EDT Wed Apr 6 2022
.SHORT TERM...
Today Through Thursday...
High Pressure remains positioned over the Central Atlantic while
over the Central US two separate cyclones are evident: a stronger
northern branch system over the Upper Midwest and a less amplified
(more frontal wave-like) system entering the SE US. Between the
Atlantic high and the aforementioned lows a breezy and warm S-SW
flow prevails over South Florida today. Given this flow, efficient
mixing, and a warm airmass (850mb temps over 17C in the 12Z MFL
sounding which are more typical of July) we are seeing temperatures
approaching 90 with heat indices well in the 90s.
Synoptic forcing remains lacking with mostly zonal mid-lvl flow and
the subtropical jet positioned sufficiently far north. Consequently
our main forcing for precipitation will be at the intersection of
the Atlantic breeze and the synoptically-enhanced Gulf Breeze. Given
the strength of the SWrly component of the mean flow this
intersection will likely occur fairly far NE placing the main focus
for any storms over Palm Beach county, northern Broward county, and
the adjacent Atlantic waters. Reasonably steep low-lvl lapse rates
will result in the potential for gusty winds, with hail also a
possibility (although mid-lvl temperatures are a bit warmer than 2
days ago). Per usual locally heavy rainfall remains possible in any
storms, but the convergence zone is anticipated to shift offshore
with time sufficiently rapidly to prevent too much training along
the east coast.
Any storms should dissipate with diurnal stabilization this evening,
and a warm night is expected with lows in the 70s area wide
(struggling to dip below 80 over the east coast). The light S-SW
flow could support some fog over the western interior/lake region
but confidence is low. Thursday will be yet another hot day ahead of
the approaching cold front as breezy southwesterly flow and the warm
airmass will support near record highs at many locations (near or
just above 90 degrees) and heat indices will once again top out near
100 degrees. The more dynamic frontal forcing should remain to our
north during the period with isolated-scattered showers and
thunderstorms primarily a threat over the east coast and Atlantic
waters as the convergence zone will be even further east than today
due to the stronger SWrly synoptic flow.
.LONG TERM...
Thursday Night through Wednesday...
A refreshing change is in store for South Florida starting on Friday
as the cold front successfully clears the region. This Floridan is
certainly happy about the current forecast of one last shot of cool
and dry continental air before the wet (and mosquito) season is upon
us for good. A strong ridge of high pressure builds in behind the
front and remains established across the southeastern United States
allowing for subsidence and dry air to remain the norm through the
weekend. Northwesterly winds will assist with CAA (cold air
advection) across the region through late this weekend which will
act to keep temperatures in the upper 70s and low 80s across the
region through the end of the weekend. Overnight temperatures on
Saturday night could could drop into the upper 40s over portions of
Glades and Hendry Counties and into the upper 50s to around 60
across the east coast metro areas.
With the advection of the ridge of high pressure eastward into the
western Atlantic by early next week, winds will begin to shift to a
northeasterly direction. The onshore flow will allow for a gradual
moderation of temperatures and moisture. Although moisture will make
a gradual return across the region, most of the vertical column will
remain dry which will act to keep low rain chances through at least
early next week. Highs will range from the onshore flow moderated
East coast in the low 80s to the upper 80s across southwestern
Florida and the interior.
&&
.AVIATION(18Z TAFS)...
Mostly VFR conditions will prevail through the period. Temporary
restrictions in showers and thunderstorms will be possible this
afternoon at primarily KPBI although the threat could extend further
southward to KFXE and KFLL. Southerly winds will gust to 20-25kts
this afternoon and then relax early this evening to around 5-10kts
before ramping up again Thursday morning.
&&
.MARINE...
Breezy southerly flow will continue to prevail over the area waters
today and then shift to the southwest on Thursday as a cold front
approaches the region. These winds will likely exceed cautionary
thresholds and could even exceed SCA conditions for a time on
Thursday on the Atlantic waters. There will be a chance of
thunderstorms off the Palm Beach coast this afternoon, with
additional chances on Thursday and Thursday night along and ahead of
the front. Behind the front, a breezy northwesterly flow will
develop over the Atlantic and Gulf waters for the end of the week
and into the upcoming weekend. With increasing winds and seas,
hazardous marine conditions will be possible over the weekend.
&&
.BEACHES...
The rip current risk over the Atlantic beaches should generally drop
to low Thursday-Saturday as the low-lvl flow maintains an offshore
component. Conversely the risk will increase to moderate-high over
the west coast beaches as SWrly flow first increases ahead of a cold
front on Thursday and then breezy NW winds prevail behind the cold
front into the coming weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 90 72 84 / 10 40 30 20
West Kendall 77 91 70 86 / 10 30 30 10
Opa-Locka 77 91 70 84 / 10 40 30 20
Homestead 76 89 70 84 / 10 30 40 20
Fort Lauderdale 78 89 71 83 / 10 40 30 20
N Ft Lauderdale 77 89 70 81 / 0 40 20 10
Pembroke Pines 77 91 70 83 / 10 40 30 10
West Palm Beach 75 89 67 80 / 20 40 30 10
Boca Raton 77 89 68 81 / 10 40 30 10
Naples 77 87 70 80 / 10 30 30 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Thursday and Aviation/Marine...Carr
Thursday Night through Wednesday...Hadi
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 6, 8:33 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
933 AM EDT Wed Apr 6 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
933 AM EDT Wed Apr 6 2022
...Isolated Severe Storms Possible Palm Beach/NE Broward...
...Moderate Risk of Rip Currents Atlantic Coast Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Isolated to scattered showers and thunderstorms will
be possible this afternoon and this evening. The highest chances will
be over Palm Beach County as well as Northeastern Broward County.
The strongest activity may produce strong gusty winds, hail, and
locally heavy rainfall.
Hail: The strongest thunderstorms could contain hail up to the size
of quarters mainly over the Lake Okeechobee region.
Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.
Flooding: Heavy downpours from thunderstorms could lead to localized
Flooding over portions of Palm Beach County as well as Northeastern
Broward County.
Waterspouts: An isolated waterspout will be possible with the
strongest thunderstorms over the Atlantic Waters.
Rip Currents: There will be a moderate risk of rip currents
over the Atlantic Coast Beaches.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Another cold front will bring increasing chances of showers and
thunderstorms to the area on Thursday and Thursday night.
The risk of rip currents may increase for the end of the week and
into the upcoming weekend for the Gulf Coast Beaches as a breezy
Northwesterly wind flow develops behind a cold front.
Hazardous marine conditions will be possible later this week
and into the upcoming weekend behind a cold front.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 6, 1:11 PM EST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Wed Apr 6 2022
FLZ067-061845-
Inland Palm Beach County FL-
211 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 245 PM EDT...
At 210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Fremd Village-Padgett Island, or near
Pahokee, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2697 8061 2696 8061 2696 8057 2689 8036
2666 8061 2678 8077 2691 8071 2691 8070
2699 8067
TIME...MOT...LOC 1810Z 228DEG 20KT 2677 8064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 1:38 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Wed Apr 6 2022
FLZ067-061915-
Inland Palm Beach County FL-
238 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of north central Palm
Beach County through 315 PM EDT...
At 238 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles south of Indiantown, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Palm
Beach County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2679 8044 2688 8059 2696 8058 2696 8027
TIME...MOT...LOC 1838Z 229DEG 31KT 2691 8048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 3:08 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Wed Apr 6 2022
FLZ067-068-168-062045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
408 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 445 PM EDT...
At 408 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near North County Airport, or near Palm Beach
Gardens, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, Caloosa, Philo
Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2689 8003 2685 8026 2696 8028 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2008Z 260DEG 16KT 2691 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 3:38 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Wed Apr 6 2022
FLZ067-068-168-062115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
438 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 515 PM EDT...
At 438 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Jupiter, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Schall
Circle, Port Of Palm Beach, North County Airport, Juno Ridge,
Downtown West Palm Beach, Palm Beach International Airport, The
Acreage, Mangonia Park, Lakeside Green, Fau North Campus and
Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2670 8003 2669 8010 2685 8029 2696 8016
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2038Z 318DEG 16KT 2688 8013
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hadi